MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-VH2
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Olympus was informed that during an onsite visit, an endoscopic support specialist (ess) did a repair reduction observation in the radiation oncology and sterile processing department.The ess observed improper leakage test steps being performed following manual cleaning instead of before manual cleaning.The ess also noted the staff was inclined to reuse detergent solution before the ess asked and he then proceeded to drain the sink and refill it with freshly prepared detergent solution prior to cleaning the next scope.The ess reviewed the steps for properly leak testing the scope with the maintenance unit (mu-1) and leakage tester (mb-155) prior to the technician manually cleaning the next scope.The ess spoke with one of the supervisors, regarding the improper leak testing and detergent solution.
 
Additional Manufacturer Narrative
The endoscopic support specialist (ess) mentioned scheduling a refresher in-service for the sterile processing department staff to review leak testing and manual cleaning for the rhino-laryngo videoscopes.No patient infections or injuries reported.The ess recommended placing a padded mat in the sterilization container that is approved for your container to minimize damage.The mat would cover the entire bottom of the container providing extra protection for the scope.The ess reviewed recent scope repairs for august and recommended an observation for the new transport process.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 11 years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be established.The root cause of the suggested phenomenon of "reprocessing procedure not in line with the olympus reprocessing manual) could not be further presumed from the information obtained in this investigation.As result of confirming instructions for use instruction manual, it was found that there are descriptions related to the event: instructions reprocessing manual rhino-laryngo videoscope olympus enf-v4.Olympus enf-vh2.Chapter 2 function and inspection of the accessory for reprocessing chapter 3 compatible reprocessing methods and chemical agents chapter 4 reprocessing workflow for the endoscope and accessories chapter 5 reprocessing the endoscope olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20146499
Report Number3002808148-2024-08461
Device Sequence Number8301362
Product Code EOB
UDI-Device Identifier04953170411427
UDI-Public04953170411427
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K182102
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-VH2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown